MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 RIPTIDE¿; CATHETER, THROMBUS RETRIEVER

MICRO THERAPEUTICS, INC. DBA EV3 RIPTIDE¿; CATHETER, THROMBUS RETRIEVER
Model Number MAC-1200
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intracranial Hemorrhage (1891); Vascular Dissection (3160); Unspecified Nervous System Problem (4426)
Date of Event 04/09/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the patient had a subarachnoid hemorrhage distal to the m2 clot.This was noted during dyna ct before giving anti-platelet treatment.The patient had a minor head injury after a stroke before the index admission.In addition, the final reperfusion mtici score was 0 and there was presence of neurological deterioration at 24 hours post-procedure.The patient had a worsening baseline nihss score.Furthermore, the patient had an expansion of index infarct on the 24 hour post-procedure ct scan.The adverse event was not related to the system or procedure and was not related to the disease under study.In addition the adverse event was not related to an underlying condition or disease.The sponsor assessment determined this was a neurological event of interest.The patient was recovering at the time of the report.The patient was undergoing treatment of the middle cerebral artery, m2.The patient's pre-procedure mtici score was 0 and the final post-procedure mtici score was 0.The patient's baseline mrs was 0 and the patient's nihss score baseline was 15.An iv tpa was contraindicated and 3 passes were made with the device.
 
Additional Manufacturer Narrative
B5.Updated with additional information received.H6.Patient code (e0515) added based on additional information received.Associated with devices reported in rr #'s: 2029214-2022-00692, 2029214-2022-00693, and 2029214-2022-01022.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported a phenom 21 microcatheter was also used in the procedure.Review of the surgery notes indicated the possibility that the solitaire system was used after dissection had occurred and after use of a non-medtronic device: "diagnostic angiogram performed at 19:15.Changed to react68 - phenom21 - synchro select wire to navigate to the occluded m2.Solitaire x 4mm x 20 mm deployed and solumbra technique performed at 19:33.Second attempt at 19:43 performed using ace 68 -solitaire x 4 x 20.Decided to use solitaire fr 4 x 20 in view of possible icad, which was deployed at 19: 59.Dynact brain performed and at 20:20, the stented segment thrombosed again.In view of sah on ct brain, decided not to given integrilin.Fr stent retrieved at 20:38.Right groin closed with angioseal.".
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported "craniotomie in the context of secondary hemorrhage" was evident at 24-houre post-procedure ct image.The patient recovered on (b)(6) 2022.The event was possibly related to study procedure and study devices.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that the patient had recovered/resolved on (b)(6) 2022.It was noted that the neurological e vent of interest, possible related to study procedure and study devices used.On (b)(6) 2022, cec adjudicated event as causal relationship with study procedure, possible to solitaire , react, and mdt ancillary device phenom 21.

Brand Name
RIPTIDE¿
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key14188400
Report Number2029214-2022-00694
Device Sequence Number4194745
Product Code NRY
UDI-Device Identifier00763000299422
UDI-Public00763000299422
Combination Product (Y/N)N
Initial Reporter CountryHK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/17/2023
Device Model NumberMAC-1200
Device Catalogue NumberMAC-1200
Device Lot Number205940
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2022
Supplement Date Received by Manufacturer05/25/2022
08/01/2022
08/18/2022
Initial Report FDA Received Date04/22/2022
Supplement Report FDA Received Date06/17/2022
08/17/2022
09/08/2022
Date Device Manufactured09/17/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age80 YR
Patient SexFemale
Patient Weight60 KG